advertisement
Question
Posted by: Shona | 2010-05-24

Swollen face, severe stomach pain

Dear Doc
I am a 55yr female with the following clinical history. I have GORD. I had a Nissan Repair in 2008, that has subsequently come undone. I have a 9cm tumour in my liver that is not presenting cancerous, but have a CT scan every 6 months to make sure there is no growth, change etc. I have been under absolute tremendous pressure and stress since Dec 2008. I lost a sister and bro in law in a vehicle accident while I was in hosp, having the tumour in my liver biopsied. a few months after that I lost my step sister to suicide. after that I had a vehicle accident. Then suffered tremendous financial stress. Had to sell my house. Move home. on and on.... In Dec 2008 I weighed 71 kgs, in Dec 2009 to now I lost 20kgs. I weigh 51 kgs. Although the doctors could not find a reason as the tumour did not show cancerous, I am frail and weak. HOWEVER, I have been bearing up as best I can and have been doing not too bad. BUT, just recently now, I had an experience where one side of my face around my mouth swelled up, went numb for hours, and then over a day or two went down. However, 24 hrs later the opposide side of my face also around the mouth did the same thing. I was given a cortisone injection after the first swelling and a adrenaline injection after the second swelling. That night I woke up with the worst pain where my ribs come together above my stomach area. It came and went in waves. It was the worst pain I have ever experienced in my life. I had thick see through " slimpe"  coming up. Most of it was too thick for me to get out. I felt like if someone could hold me upside down by my ankles that I would of had much relief if I could get the thick slime out. After drinking gaviscon and buscopan and walking up and down for a few hours the pain subsided. However, my oesphagus was burnt and hurt, I ate baby food for 3 days to help it along. I am putting all these happenings down to the stress I have endured for weeks and months. Is this correct?, I hate going to doctors and honestly just dont have the energy to put myself through numerous tests. As I have GORD, I am used to suffering reflux etc, but this last incident was unlike anything I have ever had. Please advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Shona
The pain episode could have been due to the cortisone injections which can aggravate a gastritis ( inflammation of the stomach) which you probably had due to all the stress. Something like Mucaine may help for this kind of pain. Watch your stools, if they are blackish,you may have bleeding inside the stomach. You may need to take an anti-acid like Nexiam for a while if you have severe heartburn of pain when you eat.
dR Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010-05-24

Hallo Shona
The pain episode could have been due to the cortisone injections which can aggravate a gastritis ( inflammation of the stomach) which you probably had due to all the stress. Something like Mucaine may help for this kind of pain. Watch your stools, if they are blackish,you may have bleeding inside the stomach. You may need to take an anti-acid like Nexiam for a while if you have severe heartburn of pain when you eat.
dR Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement